Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



The number of partitions of the integer $N$ into $M$ nonzero positive integers

Author: W. J. A. Colman
Journal: Math. Comp. 39 (1982), 213-224
MSC: Primary 10A45
MathSciNet review: 658226
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The function ${p_m}(n)$ is defined as the number of partitions of the integer n into exactly m nonzero positive integers where the order is irrelevant. A series in which the leading terms alternate in sign is given for ${p_m}(n)$ which yields good numerical estimates.

References [Enhancements On Off] (What's this?)

  • George E. Andrews, The theory of partitions, Addison-Wesley Publishing Co., Reading, Mass.-London-Amsterdam, 1976. Encyclopedia of Mathematics and its Applications, Vol. 2. MR 0557013
  • L. E. Dickson, History of the Theory of Numbers, Vol. 2, Chelsea, New York, 1966. H. Gupta, Tables of Partitions, The Royal Society Mathematical Tables, Vol. 4, Cambridge, 1958.
  • G. J. Rieger, Über Partitionen, Math. Ann. 138 (1959), 356–362 (German). MR 108472, DOI

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10A45

Retrieve articles in all journals with MSC: 10A45

Additional Information

Article copyright: © Copyright 1982 American Mathematical Society